Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 48, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at May 24, 2012, 4:39 AM EDT. It took effect at May 24, 2012, 11:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2012, 4:39 AM EDT (08:39 UTC)
- In effect from
- May 24, 2012, 11:00 AM EDT
- Expired
- May 25, 2012, 4:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
956 WHUS73 KIWX 240839 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 439 AM EDT THU MAY 24 2012 LMZ043-046-241645- /O.NEW.KIWX.SC.Y.0048.120524T1500Z-120525T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 439 AM EDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EDT FRIDAY. * WINDS: SOUTH WINDS INCREASING TO 20 TO 25 KNOTS BY MIDDAY. GUSTS TO 30 KNOTS THIS AFTERNOON INTO EARLY TONIGHT. WINDS VEERING SOUTHWEST OVERNIGHT WHILE DIMINISHING TO 15 TO 25 KNOTS. * WAVES: BUILDING TO 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
990 WHUS73 KIWX 241431 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 AM EDT THU MAY 24 2012 LMZ043-046-242245- /O.CON.KIWX.SC.Y.0048.120524T1500Z-120525T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 AM EDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY. * WINDS: SOUTH WINDS INCREASING TO 20 TO 25 KNOTS. GUSTS TO 30 KNOTS THIS AFTERNOON INTO EARLY TONIGHT. WINDS VEERING SOUTHWEST OVERNIGHT WHILE DIMINISHING TO 15 TO 25 KNOTS. * WAVES: BUILDING TO 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
275 WHUS73 KIWX 241934 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 334 PM EDT THU MAY 24 2012 LMZ043-046-250345- /O.CON.KIWX.SC.Y.0048.000000T0000Z-120525T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 334 PM EDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY. * WINDS: SOUTH WINDS 20 TO 25 KNOTS. GUSTS TO 30 KNOTS INTO EARLY TONIGHT. WINDS VEERING SOUTHWEST OVERNIGHT WHILE DIMINISHING TO 15 TO 25 KNOTS. * WAVES: BUILDING TO 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
926 WHUS73 KIWX 250231 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 PM EDT THU MAY 24 2012 LMZ043-046-250800- /O.CON.KIWX.SC.Y.0048.000000T0000Z-120525T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 PM EDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY. * WINDS: SOUTH WINDS 20 TO 25 KNOTS. GUSTS TO 30 KNOTS INTO EARLY TONIGHT. WINDS VEERING WEST 10 TO 15 MPH LATE. * WAVES: 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
457 WHUS73 KIWX 250751 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 AM EDT FRI MAY 25 2012 LMZ043-046-250900- /O.EXP.KIWX.SC.Y.0048.000000T0000Z-120525T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 351 AM EDT FRI MAY 25 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... SOUTH WINDS WILL SHIFT TO THE WEST TOWARD SUNRISE AND CONTINUE TO DIMINISH IN SPEED. THEREFORE...THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 AM EDT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 24, 2:10 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 24, 2:10 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 210 AM EDT THU MAY 24 2012 .AVIATION... VFR CONDS XPCD THROUGH THE PD WITH WIND BCMG INCRS FACTOR. STRONG HEATING/STRENGTHENING PREFRONTAL PRES GRADIENT TO ALLOW SRLY WINDS TO STRENGTHEN BY MID/LATE AM WITH STRONG SFC-8H LAPSE RATES PROMOTING MOMENTUM XFER OF SIG HIR GUSTS...SPCLY INVOF KSBN. SOME CONCERN FOR PARTIAL DECOUPLING AFTR SUNSET WITH INCRS IN MECHANICAL TURBULENCE/LLWS AS NRN IN TO BE ON SRN FRINGE OF STRONG 2KFT JETMAX. && .SHORT TERM... /TONIGHT THROUGH THURSDAY NIGHT/ DRY AIRMASS IN PLACE ACROSS MUCH OF THE FORECAST AREA WITH THE EXCEPTION OF AREAS AROUND AND SE OF FT WAYNE WHERE PLUME OF MSTR HAS STREAMED NW...ALLOWING FOR SCT-BKN CU DEVELOPMENT. CU SHOULD QUICKLY DISSIPATE BY EARLY EVENING WITH ONLY SOME PASSING HIGH CLOUDS MOVING IN FROM THE WEST AND NORTH. OVERNIGHT LOWS WILL BE A GOOD 10 DEGREES OR MORE WARMER TONIGHT COMPARED TO LAST NIGHT WITH READING IN THE MID 50S TO NEAR 60. WARMER OVERNIGHT TEMPS COMBINED WITH SURGE OF WAA AHEAD OF LOW PRESSURE...WILL ALLOW FOR A HOT DAY ACROSS THE REGION. DID GENERAL MIX DOWN THROUGH 800 MB TO YIELD HIGHS IN THE UPPER 80S TO LOWER 90S. WITH DEWPTS REMAINING IN THE 50S TO NEAR 60...HEAT INDICES SHOULD NOT POSE ANY GREAT CONCERN. THE STRONG MIXING WILL ALLOW FOR SOME GUSTY WINDS DURING THE AFTERNOON. LONG WAVE TROUGH WILL SWING INTO THE WESTERN PARTS OF THE AREA THURS NGT INTO FRIDAY. MODELS STILL VARYING ON TIMING OF THIS FEATURE WHICH WILL BE DAMPENING OUT AS BEST DYNAMICS AND FLOW WILL PUSH WELL NORTH. ALL MODELS BRING IN A QUICK SURGE OF 60+ DEWPTS RIGHT AHEAD OF THE FRONTAL BOUNDARY. THIS WOULD NORMALLY SPELL OUT AT LEAST A DECENT CHANCE OF SHOWERS AND STORMS. HOWEVER...WITH DRY PATTERN IN PLACE...LESS THAN FAVORABLE TIMING IN THE LATE THURS NGT/EARLY FRIDAY TIME FRAME AND QUESTION AS TO DEPTH OF THE MSTR...WILL LEAVE POPS AS IS. COULD ARGUE A 6 TO 9 HOUR SHIFT IN POPS WOULD BE WARRANTED...BUT WILL WAIT AND SEE IF MODELS COME INTO AGREEMENT. LOWS WILL BE IN THE MID TO UPPER 60S. && .LONG TERM...FRIDAY THROUGH TUESDAY... 12Z RAOB AND WATER VAPOR IMAGERY DEPICTING LEADING EDGE OF STRONG JET DYNAMICS COMING ONSHORE IN THE PACIFIC NORTHWEST TODAY. THIS FEATURE WILL EJECT SHORT WAVE ENERGY AROUND THE BASE OF UPPER TROUGH UP INTO THE NORTHERN GREAT LAKES REGION BY THE BEGINNING OF THE LONG TERM PERIOD. RESULTING SFC LOW DEVELOPMENT WILL DRAG A WEAK COLD FRONT INTO THE AREA ON FRIDAY. LATEST MODEL TRENDS ARE SUGGESTING A POSSIBLE QUICKER SOLN AND BRING FRONTAL BOUNDARY THROUGH THURSDAY NIGHT/FRIDAY MORNING...WILL CONTINUE TO MONITOR FOR BETTER CONSENSUS BEFORE ADJUSTING TIMING IN THE CURRENT FCST. EITHER WAY BEST FORCING TO BE WELL NORTH OF THE FORECAST AREA AND BETTER GULF MOISTURE TO REMAIN DIVERTED TO THE SOUTHWEST AND COULD RESULT IN CONTINUED DRY PATTERN AND SPLIT PRECIP DEVELOPMENT TO THE NORTH IN BETTER DYNAMICS AND SOUTH IN BETTER MOISTURE...SO SMALL/SLIGHT CHANCE POPS CURRENTLY IN GRIDS ARE IN LINE WITH THIS THINKING. HOT AND DRY CONDITIONS IN STORE FOR THE WEEKEND AS FRONTAL BOUNDARY LIFTS BACK NORTH...ALL UPPER DYNAMICS DETACHED WELL TO THE NORTH OF THIS SFC BOUNDARY AND EXPANSIVE 590+ UPPER RIDGE WILL BE CENTERED OVER TN VALLEY SO HAVE OPTED TO TAKE SLIGHT CHANCE POPS OFFERED BY ALLBLEND DOWN TO NO MENTION OF PRECIP ON SATURDAY. SUNDAY LOOKING TO BE THE WARMEST IN THE PERIOD...500MB RIDGE AND 850MB THERMAL RIDGE OVER THE AREA SHOULD HAVE TEMPS IN THE LOW TO MID 90S. MEDIUM RANGE MODELS TRENDING TOWARD A DEAMPLIFICATION OF THE UPPER LEVEL PATTERN DAYS 5-7 WHICH WILL OFFER A LITTLE MORE HOPE FOR PRECIP WITH NEXT FRONT THAT WILL APPROACH THE AREA ON MEMORIAL DAY. PRECIP CHANCES LINGER INTO TUESDAY BEFORE HIGH PRESSURE BUILDS IN BEHIND FRONT BRINGING DRY CONDITIONS AND COOLER AIRMASS WITH TEMPS BACK CLOSE TO NORMAL BY THE END OF THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM...LOGSDON AVIATION...MURPHY
Hazardous weather outlook, May 23, 8:35 AM EDT, 20 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 835 AM EDT WED MAY 23 2012 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-240930- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 520 AM EDT WED MAY 23 2012 /420 AM CDT WED MAY 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT ESPECIALLY ALONG AND NORTH OF ROUTE 6. EXPECT HOT AND HUMID CONDITIONS THROUGH THE HOLIDAY WEEKEND. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-240930- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 520 AM EDT WED MAY 23 2012 /420 AM CDT WED MAY 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AN INCREASED RISK OF RIP CURRENTS ON THURSDAY AND THURSDAY EVENING. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT... ESPECIALLY ALONG AND NORTH OF ROUTE 6. EXPECT HOT AND HUMID CONDITIONS THROUGH THE HOLIDAY WEEKEND. THERE IS A CHANE OF THUNDERSTORMS AGAIN MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-240930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 520 AM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AN INCREASED RISK OF RIP CURRENTS ON THURSDAY AND THURSDAY EVENING. STRONG SOUTH WINDS MAY CREATE A HAZARD FOR SMALL CRAFT THURSDAY AND THURSDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AND THEN AGAIN MONDAY AND TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:41 AM EDT | Rip Current Statement | IWX | 23 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.